Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 5, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 14, 2008, 2:55 PM MST. It took effect at Jan 14, 2008, 11:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2008, 2:55 PM MST (21:55 UTC)
- In effect from
- Jan 14, 2008, 11:00 PM MST
- Expired
- Jan 15, 2008, 8:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 142155 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 255 PM MST MON JAN 14 2008 MTZ012-013-045-050-150500- /O.NEW.KTFX.HW.W.0005.080115T0600Z-080115T1500Z/ CASCADE-CHOUTEAU-LIBERTY-JUDITH BASIN- INCLUDING THE CITIES OF...GREAT FALLS...FORT BENTON...CHESTER... STANFORD 255 PM MST MON JAN 14 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST TUESDAY. SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN OVER THE PLAINS OF CENTRAL MONTANA THROUGH THE EVENING. BY LATE EVENING SUSTAINED SPEEDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE STRONG WINDS WILL CONTINUE THROUGH THE NIGHT AND INTO MID MORNING ON TUESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS75 KTFX 150434 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 934 PM MST MON JAN 14 2008 MTZ012-013-045-050-151230- /O.CON.KTFX.HW.W.0005.080115T0600Z-080115T1500Z/ CASCADE-CHOUTEAU-LIBERTY-JUDITH BASIN- INCLUDING THE CITIES OF...GREAT FALLS...FORT BENTON...CHESTER... STANFORD 934 PM MST MON JAN 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY. SOUTHWEST WINDS WILL INCREASE ACROSS THE PLAINS OF CENTRAL MONTANA OVERNIGHT. BY LATE TONIGHT SUSTAINED SPEEDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE STRONG WINDS WILL CONTINUE THROUGH MID MORNING ON TUESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 151207 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 507 AM MST TUE JAN 15 2008 MTZ012-013-045-050-151500- /O.CON.KTFX.HW.W.0005.000000T0000Z-080115T1500Z/ CASCADE-CHOUTEAU-LIBERTY-JUDITH BASIN- INCLUDING THE CITIES OF...GREAT FALLS...FORT BENTON...CHESTER... STANFORD 507 AM MST TUE JAN 15 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. SOUTHWEST WINDS WILL INCREASE ACROSS THE PLAINS OF CENTRAL MONTANA THIS MORNING...WITH SUSTAINED SPEEDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE STRONG WINDS WILL DECREASE AND BECOME MORE NORTHERLY LATER THIS MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 151451 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 751 AM MST TUE JAN 15 2008 MTZ012-013-045-050-151600- /O.EXP.KTFX.HW.W.0005.000000T0000Z-080115T1500Z/ CASCADE-CHOUTEAU-LIBERTY-JUDITH BASIN- INCLUDING THE CITIES OF...GREAT FALLS...FORT BENTON...CHESTER... STANFORD 751 AM MST TUE JAN 15 2008 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. WINDS HAVE SHIFTED TO THE NORTHWEST BEHIND THE FRONT AND...WHILE STILL STRONG AND GUSTY...HAVE DECREASED BELOW HIGH WIND WARNING CRITERIA SPEEDS. THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM MST. A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 14, 2:47 PM MST, 8 minutes earlier.
Area forecast discussion, Jan 14, 2:47 PM MST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 247 PM MST MON JAN 14 2008 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...A VIGOROUS SHORTWAVE TROUGH...CURRENTLY DROPPING SE ALONG THE BC COAST WILL CONTINUE SOUTHEAST INTO THE NORTHERN ROCKIES AND ACROSS THE STATE ON TUESDAY...BRINING A SIGNIFICANT PATTERN CHANGE TO THE REGION. FIST IMPACT WILL BE STRONG WINDS...WHICH HAVE ALREADY DEVELOPED ALONG THE ROCKY MTN FRONT AND WILL BE SPREADING EAST ONTO THE PLAINS TONIGHT AS THE UPPER LEVEL SYSTEM NEARS THE REGION. MOISTURE WILL INCREASE AS THE SYSTEM NEARS AND TEMPS ALOFT COOL OVERNIGHT WITH SNOW INCREASING OVER AREAS ALONG THE CONTINENTAL DIVIDE OVERNIGHT...HOWEVER DOWNSLOPE WINDS WILL KEEP MOST OF THE PLAINS DRY THROUGH TONIGHT. MAIN ENERGY ASSOCIATED WITH THE TROUGH WILL MOVE ACROSS THE REGION TUESDAY MORNING WITH A COLD FRONT AT THE SURFACE DROPPING SOUTH THROUGH NORTH CENTRAL MT...USHERING IN A MUCH COOLER AIRMASS. DYNAMICS ASSOCIATED WITH THE UPPER LEVEL SYSTEM AND NW UPSLOPE FLOW BEHIND THE FRONT WILL BRING A PERIOD OF SNOW TO MUCH OF NORTH CENTRAL MT TUESDAY MORNING WITH LIGHT UPSLOPE SNOWS CONTINUING ON THE NORTH SLOPES OF THE CENTRAL MT MTNS INTO TUESDAY EVENING. WINTER STORM WARNING FOR THE ROCKY MTN FRONT AND ADJACENT PLAINS WILL REMAIN INTACT TO HIGHLIGHT WIND THREAT TONIGHT AND SNOW/BLOWING SNOW POTENTIAL ON TUESDAY. FARTHER EAST WINTER STORM WATCH WILL BE CONVERTED TO A HIGH WIND WARNING TO HIGHLIGHT WINDS TONIGHT AND SNOW AND BLOWING SNOW ADVISORY FOR THE REMAINDER OF NORTH-CENTRAL MT. SNOW AND WINDS WILL DIMINISH TUESDAY NIGHT AS THE SYSTEM PULLS AWAY FROM THE REGION. DRYING CONTINUES THROUGH WEDNESDAY AS A RIDGE OF HIGH PRESSURE MOVES OVER THE REGION. TEMPERATURES WILL REMAIN MILD UNDER WINDY AND CLOUDY CONDITIONS BEFORE THE FRONT MOVES THROUGH BRINGING COOLING TUESDAY MORNING. THIS WILL MAKE TEMPERATURES TRICKY WITH TONIGHTS LOW AND TOMORROWS HIGH LIKELY OCCURRING SIMULTANEOUSLY EARLY TUESDAY MORNING WITH TEMPS COOLING THROUGH THE DAY. SOMEWHAT BELOW AVERAGE TEMPERATURES WILL REMAIN OVER THE REGION TUESDAY NIGHT THROUGH WEDNESDAY. HOENISCH WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...MEDIUM RANGE MODELS CONTINUE TO PORTRAY THIS PERIOD AS UNSETTLED. A STRONG UPPER RIDGE WILL REMAIN ANCHORED ALONG THE WEST COAST WITH STRONG NORTHWEST FLOW ALOFT OVER THE COUNTY WARNING AREA. THIS WILL RESULT IN PERIODS OF LIGHT SNOW WEDNESDAY NIGHT AND THURSDAY..WITH THE HEAVIEST AMOUNTS FALLING IN THE MOUNTAINS. A BRIEF RESPITE FROM THE SNOW OCCURS FRIDAY AS A LITTLE DRIER AIR MOVES OVER THE AREA. A STRONGER UPPER TROF WILL SLIDE OVER THE AREA LATE SATURDAY/SATURDAY NIGHT BRINGING ANOTHER ROUND OF SCATTERED SNOW. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL AVERAGES. SUNDAY THROUGH MONDAY...MODELS START OUT IN FAIR AGREEMENT BEFORE DIVERGING ON MONDAY. HOWEVER...RUN TO RUN INCONSISTENCIES FURTHER DETRACT FROM FORECAST CONFIDENCE. LATEST RUN NOT AS COLD ON BOTH GFS AND ECMWF. BOTH MODELS INDICATE AN ARCTIC FRONT PLUNGING SOUTH ACROSS THE FORECAST AREA SUNDAY. DUE TO UNCERTAINTY AT THIS POINT I WENT WITH MAINLY CHANCE POPS OF SNOW SPREADING ACROSS THE AREA...BUT THE POTENTIAL IS THERE FOR MORE WIDESPREAD SNOW. TEMPERATURES WILL STILL DROP DRAMATICALLY...AND COMBINED WITH GUSTY NORTHERLY SURFACE WINDS BEHIND THE FRONT...BITTER COLD WIND CHILLS CAN BE EXPECTED. EK && .AVIATION... UPDATED 1720Z. AN UPPER LEVEL RIDGE OVER THE REGION TODAY WILL QUICKLY BE PUSHED OUT AS A STRONG PACIFIC DISTURBANCE APPROACHES THE AREA. WINDS WILL BECOME INCREASINGLY STRONG AND GUSTY THROUGH THE NEXT 24 HOURS. CLOUDS WILL INCREASE THROUGH THE AFTERNOON WITH SNOW SPREADING FROM WEST TO EAST AFTER 06Z. VFR CONDITIONS WILL PREVAIL THROUGH 06Z...THEN EXPECT PREVAILING MVFR AND LOCAL IFR CONDITIONS AS CEILINGS LOWER AND VISIBILITY IS RESTRICTED BY SNOW AND BLOWING SNOW. THOMSON && .PRELIMINARY POINT TEMPS/POPS... GTF 27 28 8 25 / 10 70 30 10 CTB 25 27 3 28 / 20 100 10 10 HLN 25 30 9 25 / 30 60 10 10 BZN 23 32 5 23 / 20 60 20 10 WEY 15 19 -6 11 / 30 70 30 10 DLN 23 26 1 18 / 30 30 10 10 HVR 28 29 2 26 / 20 80 20 10 LWT 29 30 7 24 / 20 80 30 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 PM THIS EVENING TO 8 AM MST TUESDAY FOR MTZ012-013-045-050. SNOW AND BLOWING SNOW ADVISORY FROM 8 AM TO 5 PM MST TUESDAY FOR MTZ011>014-045-047-050-051-054. WINTER STORM WARNING UNTIL 2 PM MST TUESDAY FOR MTZ009-010-044- 046-048-049. && SHORT TERM...HOENISCH LONG TERM...EMANUEL/EK AVIATION...THOMSON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 14, 5:30 AM MST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 530 AM MST MON JAN 14 2008 MTZ009-010-044-046-048-049-151230- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 530 AM MST MON JAN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT BEGINNING AT 11 AM MST FOR THE ROCKY MOUNTAIN FRONT AND PORTIONS OF NORTH CENTRAL MONTANA. HIGH WINDS WILL DEVELOP THIS MORNING...WHILE SNOW AND BLOWING SNOW WILL DEVELOP AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER STORM WARNING REMAINS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT AND PORTIONS OF NORTH CENTRAL MONTANA UNTIL 2 PM MST TUESDAY. HIGH WINDS...SNOW...AND BLOWING SNOW WILL BE LIKELY THROUGH EARLY AFTERNOON TUESDAY. EXPECT MORE WINTER LIKE TEMPERATURES THROUGH THE REMAINDER OF THE WEEK...WITH WIND CHILL READINGS BELOW ZERO AT TIMES. THERE IS THE POTENTIAL FOR AN ARCTIC COLD FRONT TO MOVE INTO MONTANA NEXT SUNDAY OR MONDAY...POSSIBLY BRINGING IN THE COLDEST TEMPERATURES OF THE SEASON. VERY COLD TEMPERATURES...ALONG WITH AREAS OF SNOW...MAY ALSO OCCUR IN ASSOCIATION WITH THE FRONT NEXT WEEKEND. CONTINUE TO MONITOR THE LATEST FORECASTS ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011>014-045-047-050-051-054-151230- HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- LIBERTY-BLAINE-JUDITH BASIN-FERGUS-MEAGHER- 530 AM MST MON JAN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT BEGINNING THIS EVENING FOR PORTIONS OF CENTRAL AND NORTH CENTRAL MONTANA. HIGH WINDS MAY DEVELOP THIS EVENING...WHILE SNOW AND BLOWING SNOW WILL DEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER STORM WATCH REMAINS IN EFFECT FOR PORTIONS OF CENTRAL AND NORTH CENTRAL MONTANA UNTIL TUESDAY EVENING. HIGH WINDS...SNOW...AND BLOWING SNOW WILL BE POSSIBLE THROUGH TUESDAY EVENING. EXPECT MORE WINTER LIKE TEMPERATURES THROUGH THE REMAINDER OF THE WEEK...WITH WIND CHILL READINGS BELOW ZERO AT TIMES. THERE IS THE POTENTIAL FOR AN ARCTIC COLD FRONT TO MOVE INTO MONTANA NEXT SUNDAY OR MONDAY...POSSIBLY BRINGING IN THE COLDEST TEMPERATURES OF THE SEASON. VERY COLD TEMPERATURES...ALONG WITH AREAS OF SNOW...MAY ALSO OCCUR IN ASSOCIATION WITH THE FRONT NEXT WEEKEND. CONTINUE TO MONITOR THE LATEST FORECASTS ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-151230- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 530 AM MST MON JAN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS THE POTENTIAL FOR AN ARCTIC COLD FRONT TO MOVE INTO MONTANA NEXT SUNDAY OR MONDAY...POSSIBLY BRINGING IN THE COLDEST TEMPERATURES OF THE SEASON. VERY COLD TEMPERATURES...ALONG WITH AREAS OF SNOW...MAY ALSO OCCUR IN ASSOCIATION WITH THE FRONT NEXT WEEKEND. CONTINUE TO MONITOR THE LATEST FORECASTS ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. COHEN
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 5:06 AM MST | Winter Storm Watch | TFX | 10 hr | |
| Jan 14, 5:06 AM MST | Winter Storm Warning | TFX | 33 hr | |
| Jan 14, 3:01 PM MST | Snow and Blowing Snow Advisory | TFX | 26 hr |
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.